MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER FUSION ADV/HMPV/RV ASSAY; HUMAN METAPNEUMOVIRUS (HMPV) RNA ASSAY SYSTEM

HOLOGIC, INC. PANTHER FUSION ADV/HMPV/RV ASSAY; HUMAN METAPNEUMOVIRUS (HMPV) RNA ASSAY SYSTEM
Model Number AMR KIT, PANTHER FUSION, 96T, IVD
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other.
 
Event or Problem Description
Hologic became aware of a potential false positive hmpv result submitted to the fda (mdr report key (b)(4).The incident occurred on (b)(6) 2019, but hologic became aware of the incident on 01/05/2023.A patient was tested for human metapneumovirus (hmpv) and rhinovirus (rv) using the panther fusion adv/hmpv/rv assay lot: 247667.The sample was rv-positive with a strong pcr signal and hmpv-positive with a weak pcr signal.When retested, the sample test results were still rv- and hmpv-positive.The following week, two other patients test positive for both rv and hmpv with the same pcr signal result, leading the user to question the initial patient¿s sample result as a potential false positive.The information reported in the mdr is insufficient to characterize any sample as a confirmed false result.Hologic was not contacted nor made aware of any results reported, any amendments to results, or any treatment provided.User contacted the vendor, who stated they understood the cause of this issue and did not issue guidance to customers.A previous event search performed on (b)(6) 2023 found no similar complaints associated with ln: 247667 since on (b)(6) 2019; the issue with assay lot: 247667 appeared to be an isolated event.No further issues were reported.Treatment of adenovirus, hmpv, and rv is supportive; there are no fda-approved antivirals to improve the disease course.These infections are usually mild, often with symptoms of the common cold, and do not require medical care (1, 2).A false positive would not be anticipated to have significant impact on patient care, other than the possibility of delay in diagnosis for a treatable cause of the patient¿s symptoms if present.1.Adenoviruses: prevention and treatment.Centers for disease control and prevention.Last updated august 28, 2019.Https://www.Cdc.Gov/adenovirus/hcp/prevention-treatment.Html.2.Human metapneumovirus (hmpv) clinical features.Centers for disease control and prevention.Last updated september 5, 2019.Https://www.Cdc.Gov/surveillance/nrevss/hmpv/clinical.Html.The overall risk is considered broadly acceptable, and the probability of occurrence of harm is considered remote.In this complaint, the hmpv positive results are primarily occurring when the sample has a rv-positive result.If a patient presented symptoms associated with a respiratory infection, the patient may be given medicines to manage their symptoms, regardless of the patient's hmpv, adv and/or rv results.Thus, a patient would not be impacted if they obtained a positive result for rv, in addition to a potential false positive result for hmpv.The panther fusion amr package insert warns customers of potential false positive hmpv or adv results in samples containing high rv content in the limitations section.The mdr report submitted by the customer is consistent with the above.There is no potential for adverse event due to the issue.Hologic is only reporting the issue through the mdr process because the customer reported it to fda (mdr report key (b)(4).

Brand Name
PANTHER FUSION ADV/HMPV/RV ASSAY
Common Device Name
HUMAN METAPNEUMOVIRUS (HMPV) RNA ASSAY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key16296619
Report Number2024800-2023-00006
Device Sequence Number12635653
Product Code OEM
UDI-Device Identifier15420045509290
UDI-Public15420045509290
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172629
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberAMR KIT, PANTHER FUSION, 96T, IVD
Device Catalogue NumberASY-10186
Device Lot Number247667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown